Allungamento del QT e torsione di punta in un paziente con immunodeficienza virale acquisita in multiterapia con farmaci utilizzatori del citocromo P450

Translated title of the contribution: Prolonging QT interval and torsade de pointes in a patient with acquired human immunodeficiency virus in a multitherapy utilizing cytochrome P450

Enzo Hrovatin, Fabio Zardo, Marco Brieda, Ermanno Dametto, Rita Piazza, Francesco Antonini-Canterin, Matteo Cassin, Nereo Meneguzzo, Elda Viel, Chiara Lestuzzi, Gianpiero Di Gennaro, Gian Luigi Nicolosi

Research output: Contribution to journalArticle

14 Citations (Scopus)

Abstract

In acquired human immunodeficiency virus (HIV) infection, a long depolarization period at ECG may be the consequence of cardiac complications due to viral myocarditis or cardiomyopathy or indirectly due to autonomic neuropathy, or sometimes resulting from pharmacological treatments. Several drugs administered for direct treatment of HIV disease or its complications, such as anti-retrovirus, fluconazole, and antibiotics, may induce ventricular arrhythmias due to long QT prolonged depolarization period. Also methadone, frequently associated with HIV therapy to treat patients with opiate addiction, is described in the literature to have cardiac inotropic effects. It has also the potential to increase the QT period and to develop ventricular torsade de pointes, primarily through interference with the rapid component of the delayed rectifier potassium ion current. Moreover, the use of methadone associated with other inhibitors of cytochrome P450 might increase plasma concentrations and contribute to methadone cardiac toxicity. We report the case of an HIV patient receiving antiretroviral treatment, flucanazole and high-dose methadone, who suddenly complained of vertigo, dizziness, pre-syncope and syncope due to severe ventricular arrhythmias that disappeared after discontinuation of all treatments.

Original languageItalian
Pages (from-to)735-740
Number of pages6
JournalItalian Heart Journal Supplement
Volume5
Issue number9
Publication statusPublished - 2004

Fingerprint

Torsades de Pointes
Cytochrome P-450 Enzyme System
Methadone
HIV
Syncope
Virus Diseases
Cardiac Arrhythmias
Opioid-Related Disorders
Therapeutics
Fluconazole
Vertigo
Myocarditis
Dizziness
Retroviridae
Cardiomyopathies
Potassium
Electrocardiography
Pharmacology
Ions
Anti-Bacterial Agents

ASJC Scopus subject areas

  • Cardiology and Cardiovascular Medicine

Cite this

Hrovatin, E., Zardo, F., Brieda, M., Dametto, E., Piazza, R., Antonini-Canterin, F., ... Nicolosi, G. L. (2004). Allungamento del QT e torsione di punta in un paziente con immunodeficienza virale acquisita in multiterapia con farmaci utilizzatori del citocromo P450. Italian Heart Journal Supplement, 5(9), 735-740.

Allungamento del QT e torsione di punta in un paziente con immunodeficienza virale acquisita in multiterapia con farmaci utilizzatori del citocromo P450. / Hrovatin, Enzo; Zardo, Fabio; Brieda, Marco; Dametto, Ermanno; Piazza, Rita; Antonini-Canterin, Francesco; Cassin, Matteo; Meneguzzo, Nereo; Viel, Elda; Lestuzzi, Chiara; Di Gennaro, Gianpiero; Nicolosi, Gian Luigi.

In: Italian Heart Journal Supplement, Vol. 5, No. 9, 2004, p. 735-740.

Research output: Contribution to journalArticle

Hrovatin, E, Zardo, F, Brieda, M, Dametto, E, Piazza, R, Antonini-Canterin, F, Cassin, M, Meneguzzo, N, Viel, E, Lestuzzi, C, Di Gennaro, G & Nicolosi, GL 2004, 'Allungamento del QT e torsione di punta in un paziente con immunodeficienza virale acquisita in multiterapia con farmaci utilizzatori del citocromo P450', Italian Heart Journal Supplement, vol. 5, no. 9, pp. 735-740.
Hrovatin, Enzo ; Zardo, Fabio ; Brieda, Marco ; Dametto, Ermanno ; Piazza, Rita ; Antonini-Canterin, Francesco ; Cassin, Matteo ; Meneguzzo, Nereo ; Viel, Elda ; Lestuzzi, Chiara ; Di Gennaro, Gianpiero ; Nicolosi, Gian Luigi. / Allungamento del QT e torsione di punta in un paziente con immunodeficienza virale acquisita in multiterapia con farmaci utilizzatori del citocromo P450. In: Italian Heart Journal Supplement. 2004 ; Vol. 5, No. 9. pp. 735-740.
@article{4bfc27c0ff704d6c97d4ce9253c42046,
title = "Allungamento del QT e torsione di punta in un paziente con immunodeficienza virale acquisita in multiterapia con farmaci utilizzatori del citocromo P450",
abstract = "In acquired human immunodeficiency virus (HIV) infection, a long depolarization period at ECG may be the consequence of cardiac complications due to viral myocarditis or cardiomyopathy or indirectly due to autonomic neuropathy, or sometimes resulting from pharmacological treatments. Several drugs administered for direct treatment of HIV disease or its complications, such as anti-retrovirus, fluconazole, and antibiotics, may induce ventricular arrhythmias due to long QT prolonged depolarization period. Also methadone, frequently associated with HIV therapy to treat patients with opiate addiction, is described in the literature to have cardiac inotropic effects. It has also the potential to increase the QT period and to develop ventricular torsade de pointes, primarily through interference with the rapid component of the delayed rectifier potassium ion current. Moreover, the use of methadone associated with other inhibitors of cytochrome P450 might increase plasma concentrations and contribute to methadone cardiac toxicity. We report the case of an HIV patient receiving antiretroviral treatment, flucanazole and high-dose methadone, who suddenly complained of vertigo, dizziness, pre-syncope and syncope due to severe ventricular arrhythmias that disappeared after discontinuation of all treatments.",
keywords = "Cytochrome P450: HIV, Torsade de pointes",
author = "Enzo Hrovatin and Fabio Zardo and Marco Brieda and Ermanno Dametto and Rita Piazza and Francesco Antonini-Canterin and Matteo Cassin and Nereo Meneguzzo and Elda Viel and Chiara Lestuzzi and {Di Gennaro}, Gianpiero and Nicolosi, {Gian Luigi}",
year = "2004",
language = "Italian",
volume = "5",
pages = "735--740",
journal = "Italian Heart Journal Supplement",
issn = "1129-4728",
publisher = "Centro Editoriale Pubblicitario Italiano",
number = "9",

}

TY - JOUR

T1 - Allungamento del QT e torsione di punta in un paziente con immunodeficienza virale acquisita in multiterapia con farmaci utilizzatori del citocromo P450

AU - Hrovatin, Enzo

AU - Zardo, Fabio

AU - Brieda, Marco

AU - Dametto, Ermanno

AU - Piazza, Rita

AU - Antonini-Canterin, Francesco

AU - Cassin, Matteo

AU - Meneguzzo, Nereo

AU - Viel, Elda

AU - Lestuzzi, Chiara

AU - Di Gennaro, Gianpiero

AU - Nicolosi, Gian Luigi

PY - 2004

Y1 - 2004

N2 - In acquired human immunodeficiency virus (HIV) infection, a long depolarization period at ECG may be the consequence of cardiac complications due to viral myocarditis or cardiomyopathy or indirectly due to autonomic neuropathy, or sometimes resulting from pharmacological treatments. Several drugs administered for direct treatment of HIV disease or its complications, such as anti-retrovirus, fluconazole, and antibiotics, may induce ventricular arrhythmias due to long QT prolonged depolarization period. Also methadone, frequently associated with HIV therapy to treat patients with opiate addiction, is described in the literature to have cardiac inotropic effects. It has also the potential to increase the QT period and to develop ventricular torsade de pointes, primarily through interference with the rapid component of the delayed rectifier potassium ion current. Moreover, the use of methadone associated with other inhibitors of cytochrome P450 might increase plasma concentrations and contribute to methadone cardiac toxicity. We report the case of an HIV patient receiving antiretroviral treatment, flucanazole and high-dose methadone, who suddenly complained of vertigo, dizziness, pre-syncope and syncope due to severe ventricular arrhythmias that disappeared after discontinuation of all treatments.

AB - In acquired human immunodeficiency virus (HIV) infection, a long depolarization period at ECG may be the consequence of cardiac complications due to viral myocarditis or cardiomyopathy or indirectly due to autonomic neuropathy, or sometimes resulting from pharmacological treatments. Several drugs administered for direct treatment of HIV disease or its complications, such as anti-retrovirus, fluconazole, and antibiotics, may induce ventricular arrhythmias due to long QT prolonged depolarization period. Also methadone, frequently associated with HIV therapy to treat patients with opiate addiction, is described in the literature to have cardiac inotropic effects. It has also the potential to increase the QT period and to develop ventricular torsade de pointes, primarily through interference with the rapid component of the delayed rectifier potassium ion current. Moreover, the use of methadone associated with other inhibitors of cytochrome P450 might increase plasma concentrations and contribute to methadone cardiac toxicity. We report the case of an HIV patient receiving antiretroviral treatment, flucanazole and high-dose methadone, who suddenly complained of vertigo, dizziness, pre-syncope and syncope due to severe ventricular arrhythmias that disappeared after discontinuation of all treatments.

KW - Cytochrome P450: HIV

KW - Torsade de pointes

UR - http://www.scopus.com/inward/record.url?scp=16644393946&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=16644393946&partnerID=8YFLogxK

M3 - Articolo

VL - 5

SP - 735

EP - 740

JO - Italian Heart Journal Supplement

JF - Italian Heart Journal Supplement

SN - 1129-4728

IS - 9

ER -